MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PLEXA PROMRI S 75; ICD LEAD

BIOTRONIK SE & CO. KG PLEXA PROMRI S 75; ICD LEAD
Model Number 402267
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this lead was explanted and replaced due to oversensing approx.31 months after the implantation.
 
Additional Manufacturer Narrative
The lead under complaint was subjected to an extensive analysis.An extraction aid was found on the lead body.The analysis showed multiple abrasion marks along the lead.In particular the insulation in the distal end region was found rubbed through, which is assumed to be the root cause of the reported oversensing.The characteristics of this damage indicate unexpected, excessive wear on the lead.Thus it is assumed that the lead was subject to severe mechanical stress in the implanted state.Causes for elevated stresses are difficult to determine.An accumulation of different factors may impact wear on the lead.These factors include interaction with atypical tissue, significant cardiac motion due to an adverse lead position including slack, or a potential increased ingrowth which had impact on the manoeuvrability of the lead.Furthermore, tortuous cardiac anatomy, high patient activity levels, and significant manual labour involving the upper body are known contributing factors.Further damages such a deformed rv shock coil, most likely resulted from the extraction procedure.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PLEXA PROMRI S 75
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13078106
Report Number1028232-2021-06921
Device Sequence Number17644790
Product Code NVY
UDI-Device Identifier04035479140038
UDI-Public04035479140038
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number402267
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown